MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIRAPTR 2.9 AB SUTR ANCR TWO 38 U/B; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIRAPTR 2.9 AB SUTR ANCR TWO 38 U/B; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72201702
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an elbow procedure, the bioraptor anchor broke.All fragments were retrieved from within the patient.An additional bone hole had to be drilled in order to use the backup device which was available to complete the procedure.No significant delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one 72201702 bioraptor suture anchor device intended for treatment, was not returned for evaluation.Factors that may affect device performance include: device ability, surgical ability, implant location, tissue condition and surgical site preparation according to instructions for use, it confirms instructions, precautionary statements and recommendations for proper use of product.Per instruction for use: ¿read these instructions completely prior to use.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ instruction for use indicates use of this device for hip and shoulder applications.The procedure was reported to be an elbow procedure.This application is not captured as an indication for use.Complaint history review indicated a similar (related) allegation for the lot number reported.Dhr/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
BIRAPTR 2.9 AB SUTR ANCR TWO 38 U/B
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9372046
Report Number1219602-2019-01482
Device Sequence Number14260291
Product Code MAI
UDI-Device Identifier03596010607553
UDI-Public03596010607553
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model Number72201702
Device Catalogue Number72201702
Device Lot Number50769475
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR